Valium taper Journals
Previous | Next

Bad Night

Apr 16, 2011 - 7 comments

Just couldn't sleep, caved in & took another quarter so back up to 2.5 mgs.   Only one night but still in the wrong direction.  I want to be off already, how can such a small dose make any difference?

I wish they could prescribe a sugar pill so I can see how much is psychosomatic.  I don't think so because I believed in the melatonin, valerian, passion flower when I tried them but it still doesn't make them work.  Damn benzos must compete with kava for receptor space, or I have tolerance.

I can cope with physical pain so why not no sleep??  I am letting myself get away with lazy thinking, I need a new thinking strategy around this.

Tonight, I will be fine on 1mg & in a few days, I will sleep completely unassisted so what's to worry.

Comments
Post a Comment
Avatar universal
by Firebiz, Apr 17, 2011
I went through many nights where I could only sleep one or two hours a night. I was/am CT after a year and a half on VIC. I wasn't taking a very high dose, only 7.5, and I was taking it as prescribed, but still got hooked. I am about 45 days in to the CT and doing much better. I was finally able to get a complete nights sleep after about 4 days. Even at 45 days, I still have a bad night now and then and sometimes a bad day, mostly with anxiety and panic attacks. Don't worry about the sleep. You will get tired and eventually have no choice.

Hang in there!

599071 tn?1300068702
by madtram, Apr 17, 2011
Thanks for the support, I'm glad the worst is well behind you.  I have had zero anxiety even coming off a benzo & I think that it's due to the inositol supplement.  I need to take a lot, (although it's the standard dose used for anxiety), 6 grams twice a day but it has prevented any anxiety both when coming off tramadol & now.   Maybe it's worth a try for you.

Ended with 2mgs of val last night after trying 1mg plus an antihistamine.   Don't think the doxylamine helped at all, just makes me feel groggier in the morning.

I don't worry about it at all during the day, just at night in bed but as Firebiz says, this is a time limited thing, once withdrawal is done, sleep will return.

1224351 tn?1325374817
by victoria61, Apr 19, 2011
Thanks for your support on my journal entry.
It looks like your having a real hard time at the moment. I cant really give you any advice as you know Im having  problems with sleep myself. I can only empathise with you.

I took a nitrazepam the other night and it got me to sleep ok but i still kept waking up!  I have valium too, but i will only have one if i am really anxious, i dont want to get addicted to them.
I have always been able to sleep well, sometimes too well, but since ive been going through the menopause, my sleep is badly affected.

I cant take over the counter or herbal sleep aids because of all the medication im on.  All I can do is hope i settle back into my old sleeping pattern soon, when im through the menopause.
I wish you well, and hope you find something that works for you. Its true what you said, that its easier to deal with physical pain than sleep deprivation!!
Dont beat yourself up about taking extra tabs, your doing great, and when withdrawals are over your sleep will return.

599071 tn?1300068702
by madtram, Apr 23, 2011
Back at you Victoria.  I too, was always a great sleeper & I don't know whether this all relates back to tramadol which was when I first developed the insomnia or is now hormonal, although I am on bioidentical hrt which is working well for all the other symptoms, (except for the random strike periods when I least expect them).

I was determined to get off the valium so on Thursday night I took just a sliver of the mirtazapine the doctor prescribed as an alternative.  I had already read the many reports of people being totally knocked out by these & 1 pill certainly did that to my husband when he tried one but I thought that about 1/8th of a pill should be fine.  It did put me to sleep but for the next two days, I was a write off, woozy & groggy & every other negative symptom others have reported, except for the increase in appetite which I wouldn't have minded. If I get desperate again, I may try an even smaller dose but I have been scared off, I can't afford to be non functional for days at a time.

Had a bad fight with my husband last night, (we are both sleeping poorly as he is having problems with his sleep apnea machine).  That & my ipod which I use to listen to audiobooks while hopefully I drift off to sleep, just blew up, well fused when I plugged in so I had worked myself into a hyper state totally unconducive to sleep. Convinced myself pretty quickly, I needed another night on the valium & back to 2.5 mgs to boot.   Going back to 1.25 tonight & telling myself I need to get this done because the alternatives all seem to be worse.

I can appreciate that anything affecting the main neurotransmitters would possibly have contraindications for you but melatonin is a hormone & not generally contraindicated with other meds.  Don't mean to interfere, it's just the biochemist in me & not wanting you to suffer this torture.

Hope you are having a happy relaxing easter & you too Firebiz.


599071 tn?1300068702
by madtram, May 01, 2011
Was hoping for my 2nd night valium free; so excited when I thought I had turned the corner.  Had some withdrawals during the day & lots of pain by the evening but actually fell asleep ok. Woke a few hours later, may have been dh snoring, who knows.  In pain & minus zero tolerance, tried to hold out for probably not very long, then took 1.25 mgs.

  I hope this doesn't make things worse.  I feel as shaky today as I did yesterday when I was 48 hours valium free.  Also having anxiety & breathing exercises feel like too much work.   Benzos so suck, I am mad with myself for going there even though it seemed it was the only way to get enough sleep to deal with all the police; inquest; funeral stuff.

This pathetic sniveling creature that is trying to break out is not my idea of fun, will ignore it & hope it goes away.  Name; rank & serial number only; going to the gym, no matter what.  There, I've written it down so it will happen.

599071 tn?1300068702
by madtram, May 03, 2011
What a doozy.  Another interrupted night & today some sort of full on withdrawal has kicked in. Woozy, weak, nausea & bad back pain. Don't know whether to stay off or stick with the 1mg for another night or 2. Just can't afford to be this dysfunctional.

599071 tn?1300068702
by madtram, May 18, 2011
Still struggling with the last 1mg.  Some progress with stretching out the time between doses to 26ish hours but less successful yesterday, hopefully, just the hormones & the heavy bleed temporarily derailing things.

Post a Comment